Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 59, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Mar 23, 2007, 9:46 PM EDT for Washington County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2007, 9:46 PM EDT (01:46 UTC)
- Expired
- Mar 24, 2007, 1:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 240149 FFWPBZ PAC125-240545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 946 PM EDT FRI MAR 23 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA... THIS INCLUDES THE CITIES OF...MARIANNA...GABBY HEIGHTS... * UNTIL 145 AM EDT * AT 942 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM HEAVY RAINFALL OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH ARE POSSIBLE IN THE WARNED AREA. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. FLOOD WATERS ARE MOVING DOWN CATFISH CREEK IN WASHINGTON ALONG RT 18. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4003 8033 4002 8001 4011 7991 4015 8033 $$
1 follow-up statement
000 WGUS71 KPBZ 240229 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1027 PM EDT FRI MAR 23 2007 PAC125-240545- WASHINGTON PA- 1027 PM EDT FRI MAR 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR WASHINGTON COUNTY... AT 1020 PM EDT...MODERATE RAIN CONTINUES TO FALL OVER WASHINGTON COUNTY. RAINFALL IS EXPECTED TO CONTINUE INTO EARLY SATURDAY MORNING ALONG WITH ADDITIONAL RUNOFF. THE AREA OF GREATEST CONCERN IS ALONG CATFISH CREEK IN WASHINGTON. OTHER STREAMS WILL LIKELY LEAVE THEIR BANKS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHINGTON LAT...LON 4003 8033 4002 8001 4011 7991 4015 8033 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 2:22 PM EDT, 7 hours 24 minutes earlier.
Area forecast discussion, Mar 23, 2:22 PM EDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT FRI MAR 23 2007
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
FLOOD WATCH WL RMN IN EFFECT OVRNGT DESPITE WEAKENING/EWD SHIFTING
RA AREA. NXT SHRTWV/SFC REFLECTION WL APPRCH TNGT...WITH MORE RAIN
DVLPG OVR THE WATCH AREA. WL MAINTAIN CURRENT CONFIGURATION ALNG
THE I-70 CORRIDOR WHERE BEST OF TDAS RA FELL.
FOR SAT...ADVNG LOW WL PUSH THE FRONT NWD WITH THREAT OF HEAVY RAIN
DIMINISHING...BECMG MORE SCT...HENCE WL KP FLOOD WATCH ONLY TIL
DAYBREAK.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE FRONT WILL SLOWLY SAG SE SATURDAY NIGHT...WITH WIDESPREAD
COVERAGE OF SHOWERS DECREASING BY EARLY SUNDAY. A FLAT RIDGE OF
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR SUNDAY/MONDAY
WITH DRY AND MILD CONDITIONS. BY MONDAY NIGHT/TUESDAY...THE
NEXT FRONT WILL APPROACH THE AREA...BRINGING A CHANCE OF
SHOWERS. ANOTHER PERIOD OF DRIER WEATHER IS IN STORE FOR
WED/THU...BEFORE THE NEXT SYSTEM ARRIVES FOR FRIDAY. TEMPERATURES
WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD...WITH HIGH
TEMPERATURES GENERALLY IN THE 60S.
&&
.AVIATION /18Z-18Z/...
INTENSITY AND COVERAGE OF RAIN WAS DIMINISHING AS OF 18Z BUT
WIDESPREAD MVFR CLDINESS RMNS IN PLACE ALNG STALLED FRONT
STATIONED NR THE I-70 CORRIDOR.
FKL...DUJ...ZZV...AND MGW WL LIKELY IMPROVE TO VFR LVLS THIS
AFTN...BUT RMNG PORTS WL RMN TOO CLOSE TO MSTR POOLING FRONT FOR
MUCH IMPROVEMENT DESPITE DIMINISHING RAFALL.
TNGT...ANOTHER SHRTWV WL X THE REGION WITH MORE RA/IFR CONDITIONS
REDEVELOPING.
OVRALL WNDS WL RMN HIGHLY VARIABLE DUE TO PRESENCE OF STALLED
FRONT...BUT WL CONFIGURE TO MORE SWD DIRECTION ON SAT AS BNDRY
SHIFTS TO THE NORTH.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ039-040-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ021-029>032.
WV...FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ001>004.
&&
15/30Hazardous weather outlook, Mar 23, 7:39 AM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 739 AM EDT FRI MAR 23 2007 OHZ039-040-048>050-057>059-068-069-PAZ021-029>032-WVZ001>004- 241145- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-WESTMORELAND- GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL- 739 AM EDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL SATURDAY MORNING. AN INCH TO INCH AND A HALF OF RAINFALL IS EXPECTED. THIS WILL BE SUFFICIENT RAINFALL TO SEND SMALL CREEKS AND STREAMS OUT OF BANK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDZ001-OHZ041-PAZ007>009-013>016-020-022-023-WVZ012-021>023-041- 241145- GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 739 AM EDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
In the hours before
Special weather statement, Mar 23, 6:14 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 614 PM EDT FRI MAR 23 2007 MDZ001-PAZ031-032-WVZ022-023-232315- FAYETTE PA-GARRETT MD-GREENE PA-MONONGALIA WV-PRESTON WV- 614 PM EDT FRI MAR 23 2007 ...THUNDERSTORMS WITH HEAVY RAIN... THUNDERSTORMS WILL MOVE ACROSS GARRETT...FAYETTE...GREENE...PRESTON AND MONONGALIA COUNTIES THROUGH 8 PM EDT... AT 609 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS OVER DAYBROOK...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BOBTOWN...ELLIOTTSVILLE...MARKLEYSBURG...MOUNT MORRIS...DUNKARD... ACCIDENT...BIG RUN STATE PARK...BITTINGER...FRIENDSVILLE... GRANTSVILLE...MCHENRY...MINERAL SPRING...NEW GERMANY... BLACKSVILLE...STAR CITY...BRUCETON MILLS...CASSVILLE...CHEAT NECK...CLIFTON MILLS...CRANESVILLE...DAYBROOK...DELLSLOW... HAZELTON...LAUREL RUN...MCCURDYVILLE...MORGANTOWN...VALLEY POINT AND WESTOVER EARLIER RAINFALL HAS SATURATED THE GROUND AND ADDITIONAL RAINFALL COULD CAUSE PONDING IN LOW LYING AREAS. STREAMS ARE STILL IN THEIR BANKS BUT WATER WILL BE HIGH IN SOME STREAMS. BE CAREFUL..ESPECIALLY IF YOU ARE DRIVING TONIGHT. DONT DRIVE THROUGH WATER ON ROADS...ESPECIALLY IF IT IS FLOWING ACROSS THE ROAD. YOUR CAR CAN BE CARRIED AWAY EASILY IN THESE SITUATIONS. STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 23, 6:54 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 654 PM EDT FRI MAR 23 2007 PAZ030-240200- WESTMORELAND PA- 654 PM EDT FRI MAR 23 2007 ...EXPECTED HEAVY RAIN MAY CAUSE FLOODING LATER TONIGHT... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... WESTMORELAND... AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SHOWERS OVER DERRY...MOVING EAST AT 45 MPH. RAINFALL WILL REMAIN RELATIVELY LIGHT EARLY TONIGHT...BUT MAY BECOME HEAVIER LATER TONIGHT AS MORE THUNDERSTORMS APPROACH FROM THE WEST. THE NATIONAL WEATHER SERVICE HAS RECEIVED REPORTS THAT THE LOYALHANNA CREEK IS RUNNING HIGH THROUGH AND SOUTHEAST OF LATROBE. FIELDS ARE SOGGY FROM EARLIER HEAVY RAIN...WHICH TOTALED MORE THAN ONE AND A HALF INCHES. MINOR CREEK FLOODING IS POSSIBLE IN SOME AREAS FROM RUNOFF ASSOCIATED WITH THE EARLIER HEAVY RAIN. ADDITIONAL RAINFALL MAY CAUSE ADDITIONAL FLOODING LATER TONIGHT. THE NATIONAL WEATHER SERVICE WILL CLOSELY MONITOR THE SITUATION FOR A POSSIBLE WARNING. RESIDENTS SHOULD PAY ATTENTION FOR UPDATES AND POSSIBLE WARNINGS. SOME LOCATIONS THAT WILL BE IMPACTED BY HEAVY RAIN LATER TONIGHT INCLUDE...DERRY...LATROBE...LIGONIER...BAGGALEY...HOSTETTER... LAUGHLINTOWN AND WHITNEY PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS LATER TONIGHT MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Mar 23, 8:16 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 816 PM EDT FRI MAR 23 2007 MDZ001-PAZ031-032-WVZ023-240315- FAYETTE PA-GARRETT MD-GREENE PA-PRESTON WV- 816 PM EDT FRI MAR 23 2007 ...THUNDERSTORMS WITH HEAVY RAINWILL MOVE ACROSS THE AREA... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...FAYETTE...GREENE AND PRESTON... AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED AREAS OF HEAVY RAIN 6 MILES NORTHWEST OF ROGERSVILLE... MOVING EAST AT 35 MPH. STORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH 11 PM EDT. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BOBTOWN...CARMICHAELS...CHALKHILL...ELLIOTTSVILLE...FARMINGTON... GREENSBORO...HOPWOOD...MARKLEYSBURG...MASONTOWN...NEMACOLIN... ROGERSVILLE...SWARTS...WAYNESBURG...LIPPINCOTT...MORRISVILLE...OAK FOREST...RICES LANDING...ACCIDENT...BITTINGER...FINZEL... FRIENDSVILLE...GRANTSVILLE...MERRILL...MINERAL SPRING...NEW GERMANY...PINEY GROVE...CLIFTON MILLS AND HAZELTON EARLIER RAINFALL HAS SATURATED THE GROUND AND ADDITIONAL RAINFALL COULD CAUSE PONDING IN LOW LYING AREAS. STREAMS ARE STILL IN THEIR BANKS BUT WATER WILL BE HIGH IN SOME STREAMS. BE CAREFUL..ESPECIALLY IF YOU ARE DRIVING TONIGHT. DONT DRIVE THROUGH WATER ON ROADS...ESPECIALLY IF IT IS FLOWING ACROSS THE ROAD. YOUR CAR CAN BE CARRIED AWAY EASILY IN THESE SITUATIONS. STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Mar 23, 9:13 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 913 PM EDT FRI MAR 23 2007 OHZ039-048>050-059-PAZ029-WVZ001>003-240415- BELMONT OH-BROOKE WV-COSHOCTON OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA- 913 PM EDT FRI MAR 23 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BELMONT...HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS... WASHINGTON...OHIO...BROOKE AND HANCOCK... AT 909 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF BLISSFIELD...MOVING EAST AT 40 MPH. EARLIER RAINFALL HAS SATURATED THE GROUND AND ADDITIONAL RAINFALL COULD CAUSE PONDING IN LOW LYING AREAS. STREAMS ARE STILL IN THEIR BANKS BUT WATER WILL BE HIGH IN SOME STREAMS. BE CAREFUL..ESPECIALLY IF YOU ARE DRIVING TONIGHT. DONT DRIVE THROUGH WATER ON ROADS...ESPECIALLY IF IT IS FLOWING ACROSS THE ROAD. YOUR CAR CAN BE CARRIED AWAY EASILY IN THESE SITUATIONS. STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AVELLA...BURGETTSTOWN...CLAYSVILLE...FLORENCE...CADIZ... CLENDENING...COSHOCTON...DENNISON...MARTINS FERRY...MINGO JUNCTION...NEWCOMERSTOWN...NEWELL... PIEDMONT...SMITHFIELD... STEUBENVILLE...WEST LAFAYETTE...BETHANY...CLEARVIEW... FRANKLIN...WEIRTON AND WEST LIBERTY HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.